MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number SC-014-150
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A trailblazer support catheter was being used during the treatment of a plaque lesion with 95% stenosis in the mid right posterior tibial artery.There was moderate calcification and mild tortuosity.A 4fr non medtronic sheath and a 0.014" 300cm non medtronic (command) guidewire were used.No embolic protection was used.The vessel was not pre or post dilated.The ifu was followed. the physician tried to cross a mid superficial femoral artery heavily calcified lesion by going from the right common femoral access.The wire would not cross and ended up perforating the vessel.At that time pedal access was used to cross the lesion.The wire would not cross on its own and the trailblazer was used to assist the wire to cross the lesion.It was reported the .014 command wire was placed through the sheath to the lesion site.The.014 trailblazer was then placed over the wire to cross the lesion.Once the command wire was across the lesion, the trailblazer was withdrawn.It was observed on an image that the markers of the trailblazer remained in the vessel.The catheter had broken in two with segments fragments of the catheter stuck on the guidewire. an open approach was used to remove the piece of trailblazer.A covered stent was used to cover the perforation.Upon closing, the patient started coding and went into cardiac arrest.Multiple rounds of cpr  and defibrillation were performed.The patient expired.The patient death was assessed as not related to this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the break was just before the third marker band from the tip of the trailblazer.No resistance was felt, the catheter pulled back smoothly.Image analysis#: (b)(4): yocumd1 on (b)(6) 2023, one image was provided.Image shows the non-mdt guidewire prolapsed at the anterior lesion of the posterior tibial artery with extravasation of contrast at the vessel perforation.Imaging confirms that there was a surgical cutdown at the perforation site.Reportedly, a covered stent was surgically implanted at the vessel perforation site and removal of the ro markers that detached from the device catheter during withdrawal.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional information: the wire would not cross and ended up perforating the sfa.The wire would not cross on its own and the trailblazer was used, this was from pedal access.'the.014 command wire was placed through the sheath, from pedal vessel.Approximately 6cm of catheter remained in the vessel.Cut down was done mid-thigh, the distal sfa was opened, catheter was removed, and the artery and incision closed.Patient was under general anesthesia during procedure.The perforation was in the sfa near where the incision was made.Both perforation and incision site were covered with stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Image analysis additional imaging shows the non-mdt guidewire prolapsed at the mid superficial femoral artery (sfa) with a retained markerband from the device catheter.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16884735
Report Number2183870-2023-00147
Device Sequence Number12302862
Product Code DQY
UDI-Device Identifier00763000104757
UDI-Public00763000104757
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Model NumberSC-014-150
Device Catalogue NumberSC-014-150
Device Lot NumberB475170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer06/02/2023
06/06/2023
07/03/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date06/02/2023
06/14/2023
07/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale